Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 3, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at May 28, 2002, 5:16 AM EDT for Rockingham County, New Hampshire. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2002, 5:16 AM EDT (09:16 UTC)
- Expired
- May 28, 2002, 6:00 AM EDT
- In force
- 44 min
- Issued by
- NWS Gray, ME
- Area
- Counties, with a storm outline in the text
County Rockingham County, NH
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 280916 SVRGYX NHC015-281000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 515 AM EDT TUE MAY 28 2002 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROCKINGHAM COUNTY IN SOUTHERN NEW HAMPSHIRE THIS INCLUDES THE CITIES OF...LONDONDERRY...HAMPTON...DERRY * UNTIL 600 AM EDT * AT 508 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS STRETCHING FROM LONDONDERRY TO NEAR WINDHAM... MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE... NEAR HAMPTON AT 550 AM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4295 7142 4277 7143 4269 7060 4294 7058
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:45 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 28, 2:45 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 245 AM EDT TUE MAY 28 2002 WL KP ANY CHC OF SHRA/TSRA CONFINED TO SRNMST PTNS OF THE FA TDA AS OLD FNTL BNDRY CONTS TO BE FOCUSING MECHANISM FOR MEASUREABLE PCPN. LRG TD DISCONTINUITY RMNS IN PLC OVR SRNMST PTNS OF THE FA. COMP 88D IMAGES SHOING MOR CONVECTION DVLPG ACRS SRN VT. CONVECTION HAS HAD A TENDENCY TO WEAKEN AS IT MOVS E INTO SE NH DURG THE LAST SVRL HRS. FG A PBLM ATTM...W/ MST AREAS BLO 1 NM...XPCT IN PTNS OF THE MTNS. XPCT FG TO HOLD TUFF ALG THE CSTLN THS MRNG AS MARITIME REGIEME DOMINATES. INLANDS COS TO BREAK OUT INITIALLY...FOLLWED BY SOME LT MRNG SNSHN ALG THE CST. XPCT MAX TEMPS TO BE CLOSER TO AVN NOS AS WAS THE CASE YDA. THEREFORE...XPCT MID 60S ALG THE MID COAST...UPR 60S SW CSTLN...& 70S ELSEWHERE. CONVECTIVE PCPN SHUD BE MAINLY CONFINED TO THE AFTN HRS AS DIURNAL HEATING DESTABILIZES THE COLUMN. WND FIELDS RMN WEAK...THEREFORE POTENTIAL FOR SIGNIF CONVECTION APPEARS MNML IN OUR MARINE DOMINATED FA. PRECIPITABLE WATER VALUES LWR IN OUR CWA COMPARED TO RGNS TO OUR W. TNGT...FG TO ENTER CSTL AREAS AGAIN WHERE IT WL BE DENSE AT TIMES. PF FURTHER INLAND. CHC TYPE SHRA/TSRA AGAIN IN SRN ZNS DUE TO PROXIMITY OF OLD BNDRY. BNDRY WL BCM MOR NW-SE ORIENTED W/ TIME TUE NGT. SHRA PSBL ALL ZNS BY LT WED THRU THU...FOLLOWED BY STG FROPA LT FRI. MARINE...NO FLAGS. PATCHY DENSE FG THRU THE PD. FCSTID = 13 .GYX... ME...NONE. NH...NONE. JC
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.